Alert archive / Utah / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 30, NWS Salt Lake City, UT

June 21, 2009Cache County, Rich County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 21, 2009, 5:22 PM MDT for Cache County, Rich County, Utah. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2009, 5:22 PM MDT (23:22 UTC)
Expired
Jun 21, 2009, 6:15 PM MDT
In force
53 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Cache County, UT, Rich County, UT

The radar

The Salt Lake City radar (KMTX), 74 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 2:41 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 11.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2009-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2009-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 212322
SVRSLC
UTC005-033-220015-
/O.NEW.KSLC.SV.W.0030.090621T2322Z-090622T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
522 PM MDT SUN JUN 21 2009

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CACHE COUNTY IN UTAH
  WEST CENTRAL RICH COUNTY IN UTAH

* UNTIL 615 PM MDT

* AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  AVON...OR 11 MILES EAST OF BRIGHAM CITY...AND MOVING NORTHEAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL CACHE COUNTY AROUND 540 PM MDT
  RURAL EASTERN CACHE COUNTY AROUND 600 PM MDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

&&

LAT...LON 4193 11160 4159 11123 4142 11178 4147 11187
      4150 11190 4153 11191
TIME...MOT...LOC 2322Z 224DEG 23KT 4153 11178

$$

MERRILL
3 follow-up statements
000 
WWUS55 KSLC 212333
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
533 PM MDT SUN JUN 21 2009

UTC005-033-220015-
/O.CON.KSLC.SV.W.0030.000000T0000Z-090622T0015Z/
RICH UT-CACHE UT-
533 PM MDT SUN JUN 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EASTERN CACHE AND WEST CENTRAL RICH COUNTIES...

AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER CENTRAL CACHE COUNTY...OR ABOUT 12 MILES SOUTHEAST OF
LOGAN...MOVING NORTHEAST AT 25 MPH.

THE STORM IS CURRENTLY 2 MILES EAST OF PARADISE...AND WILL 
PRIMARILY REMAIN OVER THE HIGHER TERRAIN.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL CACHE COUNTY AROUND 550 PM MDT
  RURAL EASTERN CACHE COUNTY AROUND 600 PM MDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

&&

LAT...LON 4148 11175 4151 11181 4154 11183 4158 11184
      4193 11160 4159 11123
TIME...MOT...LOC 2331Z 223DEG 23KT 4158 11173

$$

MERRILL
000 
WWUS55 KSLC 212346
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
546 PM MDT SUN JUN 21 2009

UTC005-033-220015-
/O.CON.KSLC.SV.W.0030.000000T0000Z-090622T0015Z/
RICH UT-CACHE UT-
546 PM MDT SUN JUN 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EASTERN CACHE AND WEST CENTRAL RICH COUNTIES...

AT 544 PM MDT... CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
CENTRAL CACHE COUNTY...OR ABOUT 11 MILES SOUTHEAST OF LOGAN...MOVING
NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN CACHE COUNTY AROUND 600 PM MDT

TRAINED SPOTTERS HAVE REPORTED QUARTER INCH HAIL WITH SIMILAR 
STORMS IN THE VICINITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

&&

LAT...LON 4156 11162 4160 11175 4164 11177 4193 11160
      4159 11123
TIME...MOT...LOC 2345Z 223DEG 23KT 4165 11165

$$

MERRILL
000 
WWUS55 KSLC 220007
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
607 PM MDT SUN JUN 21 2009

UTC005-033-220016-
/O.EXP.KSLC.SV.W.0030.000000T0000Z-090622T0015Z/
RICH UT-CACHE UT-
607 PM MDT SUN JUN 21 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CACHE AND WEST CENTRAL
RICH COUNTIES WILL EXPIRE AT 615 PM MDT...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...THE STORM REMAINS STRONG AND HAS THE POTENTIAL FOR PEA SIZE
HAIL AND WIND GUSTS OF 40 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

LAT...LON 4156 11162 4160 11175 4164 11177 4193 11160
      4159 11123
TIME...MOT...LOC 0006Z 223DEG 23KT 4175 11153

$$

MERRILL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:52 PM MDT, 30 minutes earlier.

Area forecast discussion, Jun 21, 4:52 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
452 PM MDT SUN JUN 21 2009

.SYNOPSIS...AN UPPER LEVEL TROUGH WILL CONTINUE TO SLIDE ACROSS
NORTHWEST UTAH THIS EVENING...PUSHING A COLD FRONT ACROSS THE AREA.
THIS WILL BE FOLLOWED BY BUILDING HIGH PRESSURE FOR THE EARLY PART
OF THE WEEK. MOISTURE WILL WORK NORTH OUT OF ARIZONA MIDWEEK...AND
REMAIN OVER THE AREA PRODUCING SHOWER AND THUNDERSTORM ACTIVITY
THROUGH THE BALANCE OF THE WEEK.

&&

.DISCUSSION...SOUTHWEST FLOW REMAINS IN PLACE ACROSS THE CWA AS AN
UPPER LEVEL TROUGH WITH EMBEDDED SHORTWAVES CONTINUE TO SLOWLY MOVE
ACROSS THE GREAT BASIN. FAIRLY SIGNIFICANT MOISTURE WITH PW NEAR
0.75 INCHES REMAIN OVER NORTHERN UTAH WHILE A DRIER AIRMASS OF LESS
THAN 0.33 INCHES OF PW CONTINUES TO SPREAD ACROSS SOUTHWEST UTAH.
THIS HAS LIMITED CONVECTION MAINLY TO THE NORTH AND EAST TODAY.

THERE ARE TWO SEPARATE AREAS OF CONCERN REGARDING CONVECTION THIS
AFTERNOON AND EVENING. THE FIRST AREA WOULD BE EAST-CENTRAL AND
NORTHEASTERN PORTIONS OF THE CWA WHERE STRONG AND LOCALLY SEVERE
THUNDERSTORMS OCCURRED THIS AFTERNOON UNDERNEATH THE UPPER JET
POSITION. THIS JET WILL LIFT NORTHWARD THIS EVENING...SO EXPECT
THUNDERSTORM DEVELOPMENT TO DECREASE ACROSS THE EAST-CENTRAL ZONES
WHILE INCREASING ACROSS THE NORTHEAST. THE SECOND AREA WOULD BE
NORTHWEST UTAH WHERE SHORTWAVE AND ASSOCIATED VORT LOBE IS SLIDING
ACROSS THE AREA. THIS WILL PUSH A COLD FRONT THROUGH NORTHERN UTAH
THIS EVENING AND THROUGH CENTRAL UTAH OVERNIGHT. A LINE OF
THUNDERSTORMS HAS ALREADY DEVELOPED NEAR THIS BOUNDARY...WITH
SEVERE THUNDERSTORMS ALSO A STRONG POSSIBILITY THROUGH THE EVENING
HOURS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

HIGH PRESSURE WILL BUILD ACROSS THE AREA THROUGH THE FIRST HALF OF
THE WEEK WITH WARMER AND DRIER CONDITIONS. AN UPPER LOW WILL THEN
SLOWLY MOVE INLAND FROM THE CALIFORNIA COAST. MOISTURE WILL
GRADUALLY SPREAD INTO THE AREA FROM THE SOUTH FOR THE LATTER PART OF
THE WEEK.

&&

.AVIATION...SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY THIS
EVENING AT THE SLC TERMINAL. A COLD FRONT WILL THEN SHIFT WINDS TO
THE NORTHWEST NEAR 01-03Z. HOWEVER...NEARBY THUNDERSTORMS WILL BRING
ERRATIC AND GUSTY WINDS TO THE TERMINAL. THERE IS A 30 PERCENT
CHANCE OF THUNDERSTORMS DIRECTLY IMPACTING THE TERMINAL THIS
EVENING. BRIEF MVFR CONDITIONS CAN BE EXPECTED WITH THE STRONGER
STORMS...OTHERWISE VFR CONDITIONS WILL PREVAIL.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TODAY FOR UTZ001>011.
WY...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TODAY FOR WYZ021.

&&

CHENG/MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 21, 7:02 AM MDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
702 AM MDT SUN JUN 21 2009

UTZ001>012-014-015-517-WYZ021-221315-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-CENTRAL MOUNTAINS-SOUTHWEST WYOMING-
702 AM MDT SUN JUN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN
UTAH...AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS EARLY THIS MORNING
WILL BECOME MORE NUMEROUS ACROSS NORTHERN UTAH AND SOUTHWEST
WYOMING THIS AFTERNOON THROUGH THIS EVENING. LOCALLY HEAVY RAIN
MAY ACCOMPANY SOME OF THE STRONGER STORMS LATE THIS AFTERNOON
THROUGH EARLY THIS EVENING. PRECIPITATION WILL DECREASE FROM THE
WEST LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HIGH PRESSURE ALOFT WILL EXPAND INTO THE GREAT BASIN BEGINNING MONDAY.
TEMPERATURES WILL WARM TO SEASONAL NORMS EARLY IN THE WEEK...THEN
EXCEED THE NORMS BY MIDWEEK. AFTERNOON AND EVENING MOUNTAIN THUNDERSTORMS
ARE EXPECTED BEGINNING TUESDAY AND CONTINUING INTO THE FIRST HALF
OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ013-016-019>021-518-221315-
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS-
702 AM MDT SUN JUN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
SOUTHERN UTAH AND SOUTHWEST UTAH.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL FORM THIS
MORNING...THEN DECREASE IN AREAL COVERAGE DURING THE AFTERNOON
HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HIGH PRESSURE ALOFT WILL EXPAND INTO THE SOUTHERN HALF OF UTAH
EARLY IN THE COMING WEEK. WARM TEMPERATURES ARE EXPECTED DURING
THE WEEK. SHOWERS AND THUNDERSTORMS WILL INCREASE DURING THE WEEK
AS MOISTURE WORKS NORTH INTO AND THROUGH SOUTHERN UTAH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 21, 2:25 PM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
225 PM MDT SUN JUN 21 2009

UTZ005-212130-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
225 PM MDT SUN JUN 21 2009

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOX ELDER AND
NORTHWESTERN TOOELE COUNTIES UNTIL 330 PM MDT...

AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST
OF PARK VLY TO 41 MILES WEST OF IBAPAH...AND MOVING EAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   WENDOVER...
   LYNN...
   LUCIN AND YOST...
   STANDROD AND  ROSETTE...
   INTERSTATE 80 AT THE NEVADA STATE LINE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4074 11404 4155 11405 4200 11378 4201 11330
TIME...MOT...LOC 2023Z 260DEG 11KT 4201 11367 4025 11470

ROGOWSKI
Special weather statement, Jun 21, 3:53 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
353 PM MDT SUN JUN 21 2009

UTZ002>004-006>008-212245-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-SOUTHERN
WASATCH FRONT UT-WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80
NORTH UT-WASATCH MOUNTAINS SOUTH OF I-80 UT-
353 PM MDT SUN JUN 21 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIS...SALT LAKE...
SOUTHWESTERN MORGAN...WESTERN SUMMIT AND EXTREME NORTHERN UTAH
COUNTIES UNTIL 445 PM MDT...

AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RIVERTON...OR NEAR SANDY...MOVING NORTHEAST
AT 30 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   MIDVALE... SANDY AND  KEARNS...
   MURRAY... COTTONWOOD HEIGHTS... TAYLORSVILLE AND  WEST VALLEY
  CITY...
   HOLLADAY...
   SOUTH SALT LAKE AND  SLC INTL ARPT...
   SUGARHOUSE AND  SALT LAKE CITY...
   UNIV OF UTAH AND  NORTH SALT LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4103 11189 4087 11147 4043 11190 4051 11207
TIME...MOT...LOC 2153Z 213DEG 27KT 4056 11193

MERRILL
Special weather statement, Jun 21, 4:52 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
452 PM MDT SUN JUN 21 2009

WYZ021-212300-
SOUTHWEST WYOMING WY-
452 PM MDT SUN JUN 21 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UINTA COUNTY UNTIL
500 PM MDT...

AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES EAST OF WOODRUFF...OR 17 MILES SOUTHEAST
OF RANDOLPH...MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN UINTA COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4157 11070 4142 11087 4152 11106 4159 11101
      4159 11071
TIME...MOT...LOC 2252Z 215DEG 26KT 4155 11089

MERRILL
Special weather statement, Jun 21, 4:55 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
455 PM MDT SUN JUN 21 2009

UTZ007-WYZ021-220000-
SOUTHWEST WYOMING WY-WASATCH MOUNTAINS I-80 NORTH UT-
455 PM MDT SUN JUN 21 2009

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN UINTA AND
SOUTHERN RICH COUNTIES UNTIL 600 PM MDT...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF WOODRUFF...OR 16 MILES
SOUTHWEST OF RANDOLPH...MOVING NORTHEAST AT 20 MPH.

THE STORM WILL BE NEAR WOODRUFF BY 525 PM.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   WOODRUFF...
   RANDOLPH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4186 11107 4179 11103 4159 11104 4159 11093
      4158 11093 4136 11129 4148 11145
TIME...MOT...LOC 2254Z 226DEG 19KT 4145 11132

MERRILL
Special weather statement, Jun 21, 5:12 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
512 PM MDT SUN JUN 21 2009

UTZ001-007-212345-
CACHE VALLEY/UTAH PORTION UT-WASATCH MOUNTAINS I-80 NORTH UT-
512 PM MDT SUN JUN 21 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CACHE AND EXTREME
EASTERN BOX ELDER COUNTIES UNTIL 545 PM MDT...

AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF HYRUM...OR 12 MILES EAST OF
BRIGHAM CITY...MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   PARADISE...HYRUM...AND MILLVILLE

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4183 11175 4165 11143 4144 11177 4149 11192
TIME...MOT...LOC 2311Z 218DEG 16KT 4154 11179

MERRILL
Special weather statement, Jun 21, 5:18 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
518 PM MDT SUN JUN 21 2009

UTZ005-212345-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
518 PM MDT SUN JUN 21 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOX ELDER COUNTY UNTIL
545 PM MDT...

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF
PARK VLY TO 23 MILES SOUTHEAST OF PARK VLY...AND MOVING NORTHEAST AT
35 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN BOX ELDER COUNTY...
  INTERSTATE 84...
  SNOWVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4185 11255 4162 11299 4179 11314 4201 11288
      4200 11278
TIME...MOT...LOC 2317Z 229DEG 31KT 4180 11306 4167 11293

ROGOWSKI

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:18 PM MDTSpecial Weather StatementSLCWayne42 min
Jun 21, 12:42 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne21 min
Jun 21, 12:46 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne, Utah29 min
Jun 21, 1:15 PM MDTSevere Thunderstorm WarningSLCDuchesne45 min
Jun 21, 2:17 PM MDTSevere Thunderstorm WarningSLCCarbon, Emery43 min
Jun 21, 2:17 PM MDTSevere Thunderstorm WarningSLCDuchesne43 min
Jun 21, 2:25 PM MDTSpecial Weather StatementSLC65 min
Jun 21, 2:37 PM MDTSevere Thunderstorm WarningSLCUtah53 min
Jun 21, 2:59 PM MDTSevere Thunderstorm WarningSLCCarbon, Emery31 min
Jun 21, 3:04 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele56 min
Jun 21, 3:18 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne27 min
Jun 21, 3:28 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele62 min
Jun 21, 3:43 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne62 min
Jun 21, 3:48 PM MDTSevere Thunderstorm WarningSLCBox Elder42 min
Jun 21, 3:53 PM MDTSpecial Weather StatementSLCSalt Lake52 min
Jun 21, 4:22 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele68 min
Jun 21, 4:52 PM MDTSpecial Weather StatementSLCRich8 min
Jun 21, 4:55 PM MDTSpecial Weather StatementSLCRich65 min
Jun 21, 5:12 PM MDTSpecial Weather StatementSLCCache33 min
Jun 21, 5:18 PM MDTSpecial Weather StatementSLCBox Elder27 min
Jun 21, 5:24 PM MDTSpecial Weather StatementSLCMorgan36 min
Jun 21, 5:30 PM MDTSevere Thunderstorm WarningSLCDavis, Morgan, Weber60 min
Jun 21, 5:48 PM MDTSpecial Weather StatementSLCWeber42 min
Jun 21, 5:53 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache, Morgan, Rich, Weber52 min

Nearby

Severe Thunderstorm Warnings in Utah, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.